Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 260, NWS Bismarck, ND

August 7, 2007McLean County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2007, 9:08 PM CDT for McLean County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 9:08 PM CDT (02:08 UTC)
Expired
Aug 7, 2007, 10:15 PM CDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McLean County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3014 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:23 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 7, 3:23 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT TUE AUG 7 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
CONVECTION ALREADY BEGINNING ALONG DRY LINE IN WESTERN SOUTH DAKOTA
WITH SOME STORMS FORMING OFF THE HIGHER TERRAIN OF SOUTH CENTRAL AND
CENTRAL MONTANA AS WELL AS CU FIELD IN WESTERN NORTH DAKOTA.
FORECAST SOUNDINGS SOMEWHAT INVERTED V LOOKING SO WIND MAY BE AN
ISSUE AS THUNDERSTORMS MOVE IN LATER TONIGHT AS WELL AS LARGE HAIL.

SURFACE TROUGH FROM KGGW TO KMLS MOVING SLOWLY EAST AS MID LEVEL
TROUGH OVER NORTHERN ROCKIES BEGINS TO ACCELERATE TO THE EAST
REACHING NORTH DAKOTA BORDER BEFORE MIDNIGHT. TROUGH STALLS OVER
CENTRAL DAKOTAS OVERNIGHT AND WEDNESDAY FOR SCATTERED CONVECTION
ENDING FROM THE WEST WEDNESDAY AFTERNOON BUT CONTINUING EAST.

SHORTWAVE RIDGING ALLOWS A CHANCE FOR NO WEATHER IN GRIDS FOR
DAYTIME HOURS ON THURSDAY BEFORE ENERGY IN SOUTHWEST FLOW REACHES
WESTERN BORDER BY FRIDAY MORNING AND WITH LEE CYCLOGENSIS FRIDAY
MOVING AS DEEPER LOW ONTO NORTHERN PLAINS FRIDAY AFTERNOON AND
OVERNIGHT FOR MORE CHANCE POPS.

.LONG TERM...

&&

.AVIATION...

&&

.FIRE WEATHER...FIRE WEATHER ZONES 17/31/32/33/40/41/43/44 ALL
HAVE REACHED NEARLY TO RED FLAG WARNING CRITERIA OVER WESTERN NORTH
DAKOTA AT THIS TIME AND RED FLAG WARNING WHICH IS IN EFFECT WILL BE
CONTINUED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ017-031>033-040-041-043-044.

&&

HW/TSW
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
500 AM CDT TUE AUG 7 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
500 AM CDT TUE AUG 7 2007 /400 AM MDT TUE AUG 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN
NORTH DAKOTA WITH A POSSIBILITY OF SEVERE WEATHER MAINLY ALONG THE
MONTANA/NORTH DAKOTA BORDER. AN UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE STATE TONIGHT WHICH WILL INITIATE ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE.

STRONG WIND AND LOW RELATIVE HUMIDITY WILL DEVELOP OVER FIRE WEATHER
ZONES 17/18/31/32/33/40/41/43/44 THIS AFTERNOON. A COLD FRONT WILL
MOVE FROM CENTRAL MONTANA INTO EASTERN MONTANA BY THIS EVENING
ALLOWING HIGH TEMPERATURES TO REACH THE LOWER 90S. MINIMUM
HUMIDITIES WILL FALL INTO THE LOWER AND MIDDLE 20 PERCENT RANGE WITH
SOUTHERLY WINDS GUSTING TO 25 MPH. A RED FLAG WARNING HAS BEEN
ISSUED FROM 1 PM CDT/NOON MDT/ THIS AFTERNOON TO 7 PM CDT/6 PM MDT
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING COLD FRONT WILL WEAKEN AS IT MOVES ACROSS NORTH
DAKOTA WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
OVER CENTRAL AND EASTERN NORTH DAKOTA WEDNESDAY AFTERNOON. THIS WEAK
SURFACE BOUNDARY WILL REMAIN OVER THE AREA DURING THE EXTENDED
PERIOD. UPPER AIR DISTURBANCES WILL MIGRATE THROUGH THE STATE
THURSDAY THROUGH MONDAY...THUS ISOLATED THUNDERSTORMS WILL CONTINUE
TO BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...TONIGHT...AND
WEDNESDAY.

KS

In the hours before

Local storm report, Aug 7, 7:43 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
743 PM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 SW FAIRFIELD          47.15N 103.26W
08/07/2007  E0.75 INCH       BILLINGS           ND   TRAINED SPOTTER

            A FEW HAIL STONES TO THE SIZE OF PENNIES.

0615 PM     TSTM WND GST     GLADSTONE               46.86N 102.57W
08/07/2007  M69 MPH          STARK              ND   PUBLIC

            69 MPH WIND GUST MEASURED ON A HOME WEATHER STATION IN
            GLADSTONE. REPORT RELAYED BY LOCAL MEDIA.

&&

CJS/TWH
Local storm report, Aug 7, 7:53 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             8 NW KILLDEER           47.45N 102.87W
08/07/2007  E0.88 INCH       DUNN               ND   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

CJS/TWH
Local storm report, Aug 7, 7:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             8 NW KILLDEER           47.45N 102.87W
08/07/2007  E0.88 INCH       DUNN               ND   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

CJS/TWH
Local storm report, Aug 7, 8:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     1 W HALLIDAY            47.35N 102.36W
08/07/2007  E72 MPH          DUNN               ND   PUBLIC

            HOME WEATHER STATION MEASURED 72 MPH WIND GUSTS. PEA SIZE
            HAIL ACCOMPANIED THE STORM AND COVERED THE GROUND.

&&

CJS/TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:30 PM CDTSevere Thunderstorm WarningBISDunn45 min
Aug 7, 8:30 PM CDTSevere Thunderstorm WarningBISWard30 min
Aug 7, 8:46 PM CDTSevere Thunderstorm WarningBISMountrail28 min
Aug 7, 9:21 PM CDTSevere Thunderstorm WarningBISBottineau24 min
Aug 7, 9:32 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward58 min
Aug 8, 2:59 AM CDTSevere Thunderstorm WarningBISAdams, Hettinger31 min
Aug 8, 7:03 AM CDTSevere Thunderstorm WarningBISGrant, Sioux27 min
Aug 8, 2:48 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Stark57 min
Aug 8, 2:57 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman30 min
Aug 8, 3:45 PM CDTSevere Thunderstorm WarningBISGrant60 min
Aug 8, 4:33 PM CDTTornado WarningBISKidder27 min
Aug 8, 5:34 PM CDTSevere Thunderstorm WarningBISLaMoure56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.